Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 15, 2004, 3:17 AM MDT for Fremont County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 3:17 AM MDT (09:17 UTC)
- Expired
- Jul 15, 2004, 6:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 3046 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 150918 FFWRIW WYC013-151200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 317 AM MDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING * UNTIL 600 AM MDT * AT 310 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES SOUTHEAST OF MONETA... OR ABOUT 40 MILES EAST OF RIVERTON. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. RADAR ESTIMATES THAT 4 INCHES OF RAIN HAS FALLEN. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL FREMONT COUNTY. CANYON CREEK AND DEER CREEK WILL LIKELY FLOOD AND THESE CREEKS DRAIN INTO POISON CREEK SOUTHEAST OF MONETA. POISON CREEK IS EXPECTED TO FLOOD AS WELL...AS IT EVENTUALLY DRAINS INTO BOYSEN RESERVOIR. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4312 10809 4291 10753 4319 10754 4327 10805 $$ AR
2 follow-up statements
000 WGUS75 KRIW 151015 FFSRIW WYC013-151200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 414 AM MDT THU JUL 15 2004 ...A FLASH FLOOD WARNING CONTINUES FOR EAST CENTRAL FREMONT COUNTY UNTIL 600 AM MDT... AT 404 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF MONETA...OR ABOUT 44 MILES EAST OF RIVERTON. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS MOVING EAST AT 5 MPH. THE STORM SHOULD MOVE OUT OF EAST CENTRAL FREMONT COUNTY BY 5 AM MDT. HOWEVER...FLASH FLOODING WILL STILL OCCUR THROUGH 6 AM MDT. CANYON CREEK AND DEER CREEK WILL CONTINUE TO FLOOD. THESE CREEKS DRAIN INTO POISON CREEK SOUTHEAST OF MONETA. POISON CREEK IS EXPECTED TO FLOOD...AS IT EVENTUALLY DRAINS INTO BOYSEN RESERVOIR. ADDITIONAL RAINFALL AMOUNTS AROUND 1 INCH IS POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4312 10809 4291 10753 4319 10754 4327 10805 $$ AR
000 WGUS75 KRIW 151114 FFSRIW WYC013-151200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 515 AM MDT THU JUL 15 2004 ...A FLASH FLOOD WARNING CONTINUES FOR EAST CENTRAL FREMONT COUNTY UNTIL 600 AM MDT... A FEW THUNDERSTORMS WERE MOVING ACROSS EAST CENTRAL FREMONT COUNTY AS OF 510 AM MDT. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH. THE HEAVY RAIN THREAT HAS ENDED IN THE FLASH FLOOD AREA FROM MONETA TO NEAR CASTLE GARDENS...HOWEVER RUNOFF INTO CANYON CREEK AND DEER CREEK WILL CONTINUE THROUGH 600 AM MDT. THESE CREEKS DRAIN INTO POISON CREEK SOUTHEAST OF MONETA. FLASH FLOODING ALONG POISON CREEK IS EXPECTED THROUGH 600 AM MDT FROM MONETA WESTWARD UNTIL IT DRAINS INTO BOYSEN RESERVOIR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4312 10809 4291 10753 4319 10754 4327 10805 $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:31 PM MDT, 13 hours 46 minutes earlier.
Area forecast discussion, Jul 14, 1:31 PM MDT, 13 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MDT WED JUL 14 2004 .TONIGHT THROUGH SATURDAY NIGHT... WV IMAGERY SHOWING UPPER LEVEL HIGH CENTER OVER THE FOUR CORNERS... WITH TROPICAL MOISTURE PLUME ACROSS THE SOUTHWEST US ON EAST INTO COLORADO. SCT TSTMS HAVE DEVELOPED UNDER THE MOISTURE PLUME ACROSS UTAH AND COLORADO. ALSO...ISOLD TSTMS ARE OVER SOUTHWEST WYOMING AND SOUTHEAST OF COD. MAINLY ISOLD POPS ACROSS THE CWFA LOOKS GOOD FOR THIS EVENING. THURSDAY LOOKS INTERESTING...AS MODELS BRING TROPICAL MOISTURE PLUME NORTH ACROSS WYOMING AND SOME SHORT WAVE ENERGY. ALSO...PW VALUES WILL RANGE BETWEEN 0.75 AND 1 INCH. SCT AFTERNOON AND EVENING POPS ACROSS THE AREA LOOKS GOOD. ALSO...THE GFS MODEL INDICATES A CONVECTIVE FEEDBACK PROBLEM WITH A QPF BULLS EYE. THE GFS MIGHT HAVE THE RIGHT IDEA...PROBABLY TO LARGE OF AN AREA FOR THE HEAVY QPF VALUES...SO LOCALLY HEAVY RAIN NOT OUT THE QUESTION FOR THURSDAY AFTERNOON AND EVENING. LOOKS LIKE UPPER LEVEL RIDGE TO REMAIN NEAR BY FRIDAY AND SATURDAY...WITH MAINLY ISOLD AFTERNOON AND EVENING POPS. TROPICAL MOISTURE PLUME WILL BE NEAR BY...SO A FEW AREAS MAY SEE SCT COVERAGE. .SUNDAY THROUGH WEDNESDAY... SAT/SUN UPPER RIDGE HANGS ON WITH SUPPOSED SHORTWAVES MOVING AROUND THE RIDGE. HAVE BUMPED UP POPS A LITTLE BOTH AFTERNOONS/EVENINGS. WSW FLOW ALOFT MONDAY AS RIDGE IS SUPPRESSED A BIT. HAVE PUT IN VERY LOW POPS TO BLEND IN FOR NOW AND MAY NEED TO INCREASE IT IF MOISTURE STICKS AROUND YET ANOTHER DAY. LITTLE CHANGES MADE TO HIGH TEMPS AS 700MB TEMPS REMAIN FAIRLY WARM. W FLOW ALOFT FOR TUE/WED WITH POTENTIALLY DRIER AIR MOVING INTO THE AREA. FRONTAL BOUNDARY ALONG THE N WY/S MT BORDER BOTH DAYS. LOCALLY BREEZY PATTERN AND BEST COOLING ALONG THE N ZONES. THUS HAVE ADJUSTED TEMPS A BIT TUE/WED. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && MC/AR
Hazardous weather outlook, Jul 14, 5:00 AM MDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUL 14 2004 WYZ001>020-022>030-151100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THE STORMS COULD PRODUCE STRONG WIND GUSTS TO 50 MPH... ESPECIALLY OVER SOUTHWEST WYOMING. AN ISOLATED STRONGER THUNDERSTORM WITH HEAVY RAIN AND MARBLE SIZE OR SMALLER HAIL IS ALSO POSSIBLE LATE THIS AFTERNOON OR EVENING IN EASTERN NATRONA COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...THE COMBINATION OF MONSOONAL MOISTURE...AN UPPER LEVEL DISTURBANCE AND LOW LEVEL UPSLOPE FLOW EAST OF THE DIVIDE SHOULD PROVIDE FOR SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA. STORMS SHOULD FORM QUICKLY OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN SPREAD ACROSS THE LOWER ELEVATIONS. SOME OF THESE STORMS MAY CONTAIN MARBLE SIZE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. ONE OR TWO OF THE STRONGER STORMS IN CENTRAL WYOMING MAY BECOME SEVERE PRODUCING PENNY SIZE HAIL OR LARGER AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OVER 50 MPH THIS AFTERNOON OR EVENING. SKRBAC
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.